Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 180, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Jun 17, 2021, 4:35 PM CDT for McCurtain County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2021, 4:35 PM CDT (21:35 UTC)
- Expired
- Jun 17, 2021, 5:15 PM CDT
- In force
- 40 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McCurtain County, OK
The radar
The Western Arkansas radar (KSRX), 104 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 751 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 1407 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 125 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WUUS54 KSHV 172135
SVRSHV
OKC089-172215-
/O.NEW.KSHV.SV.W.0180.210617T2135Z-210617T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Shreveport LA
435 PM CDT Thu Jun 17 2021
The National Weather Service in Shreveport has issued a
* Severe Thunderstorm Warning for...
Northeastern McCurtain County in southeastern Oklahoma...
* Until 515 PM CDT.
* At 434 PM CDT, a severe thunderstorm was located near Vandervoort,
or 18 miles southwest of Mena, moving west at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Plunketville, Watson, Smithville and Sherwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3430 9447 3428 9479 3451 9482 3451 9446
TIME...MOT...LOC 2134Z 088DEG 14KT 3439 9447
HAIL...1.00IN
WIND...60MPH
$$
05What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 3:02 PM CDT, 1 hour 33 minutes earlier.
Area forecast discussion, Jun 17, 3:02 PM CDT, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 302 PM CDT Thu Jun 17 2021 .SHORT TERM.../Tonight through Friday Night/ Another round of showers and thunderstorms will propagate southwest across our northwestern zones after sunset, staying mostly north of the I-30 corridor and quickly weakening. Higher amounts of cloud coverage that previously kept temperatures slightly lower during the day will also serve to bring temperatures down tonight as they diminish. Areas further east from the diffuse frontal boundary will cool down below the 70-degree mark with dew points in the mid-60s (a nice reprieve from Gulf moisture). This break will be short-lived as Gulf moisture begins its return on east-southeasterly winds ahead of a tropical disturbance moving gradually closer to the Gulf Coast by Friday afternoon. Until the disturbance's closest approach, ridging will have the predominant influence over conditions across the Ark-La-Tex, suppressing chances of precipitation outside of our southernmost zones. Highs in the mid-90s are once again expected with dew points returning back above the mid-60s by the evening. By Friday night, moisture associated with the tropical disturbance will continue to slowly shift inland, reaching a larger portion of our southeastern parishes with a higher chance of precipitation. With that said, this moisture will stay south of the I-20 corridor for the night, keeping lows in the low 70s. Winds over our eastern parishes will gain a more east- northeasterly component as they will be nearest to the tropical circulation. /16/ .LONG TERM.../Saturday through Thursday/ The much advertised tropical low currently brewing in the Bay of Campeche should make landfall on the Northern Gulf Coast near or just before sunrise Saturday morning. While many of the details, including the track, of this system remain uncertain, the model guidance continues to agree that the vast majority of the rain with this tropical low will be east of the forecast area. While the probability of rain remains high, the chances for high precip amounts is much lower. In fact, the highest totals should be just under an inch, most likely located southeast of a line from Monroe to Colfax. However, as mentioned above, a great deal of uncertainty remains, and a shift in the track to the west may bring higher rainfall totals into the area, but this should mainly be limited to portions of Louisiana. The tropical low should move well east of the area by Sunday. However, a rich plume of moisture extending from the remnants of this system will trail westward across the area, so scattered showers and thunderstorms will be possible during the day Sunday. The flow aloft will quickly transition to northwesterly Sunday night/early Monday morning. A strong shortwave trough moving will help to drive a rather strong cold front rapidly southward and across the area early next week. The GFS is on the order of 12-18 hours faster compared to the slower ECMWF. This forecast generally favors a compromise which was reflected well by the NBM. Widespread convection is likely as the front moves across the region late Monday and into Tuesday. I have more confidence in these rain chances than I do with the earlier tropical system. The cold front should either stall or become somewhat diffuse near the Interstate 10 corridor before rapidly lifting northward across the region on Wednesday bringing a good chance for scattered diurnal convection. More rain chances are expected on Thursday in the form of both afternoon sea breeze convection and possible activity steered southward by the northwest flow from the Central Plains. CN && .PREV DISCUSSION... /issued 1250 PM CDT Thu Jun 17 2021/ AVIATION... For the 17/18Z TAF update, VFR vis/cigs are expected for all terminals through most of the period as the weak frontal boundary nearly bisects the Ark-La-Tex airspace. The main exceptions to this involve afternoon -SHRA/-TSRA convection arriving from 17/21Z to 18/00Z across our northwest airspace, potentially impacting KTXK with MVFR vis/cigs. Otherwise, cumulus fields are also likely to redevelop across our airspace. East-southeasterly surface winds to the southeast of the front will persist until the end of the period as the first hints of moisture/cloud cover associated with the tropical disturbance arrives by 18/14Z. /16/ && .PRELIMINARY POINT TEMPS/POPS... SHV 69 94 73 93 / 0 0 10 30 MLU 68 93 72 86 / 0 10 20 60 DEQ 70 93 69 93 / 10 0 0 10 TXK 71 93 72 92 / 10 0 0 20 ELD 68 94 70 90 / 0 0 0 30 TYR 71 92 72 93 / 0 0 0 20 GGG 68 92 71 91 / 0 0 10 30 LFK 69 94 73 93 / 0 10 10 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 16/09/16
Hazardous weather outlook, Jun 17, 4:23 AM CDT, 12 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 423 AM CDT Thu Jun 17 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-181200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 423 AM CDT Thu Jun 17 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... As a tropical system in the Gulf of Mexico nears the south Louisiana Gulf Coast sometime Friday Night, showers and a few thunderstorms will increase across portions of Deep East Texas into Northern and Northeastern Louisiana. At this time the heaviest rainfall associated with this landfalling tropical disturbance appears to be east of our region but this will continue to be watched closely as the storm develops and moves northward this week. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be needed through tonight. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 13
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 4:00 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 60 min |
| Jun 17, 5:16 PM CDT | Special Weather Statement | SHV | McCurtain | 29 min |
| Jun 17, 5:33 PM CDT | Severe Thunderstorm Warning | SHV | McCurtain | 42 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.